Alert archive / South Carolina / River Flood Warnings in 2013

River Flood Warning 6, NWS Columbia, SC

March 24, 2013Edgefield County, McCormick County, South Carolina

NWS Columbia, SC issued this river flood warning at Mar 24, 2013, 3:56 PM EDT for Edgefield County, McCormick County, South Carolina. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Mar 24, 2013, 3:56 PM EDT (19:56 UTC)
Expired
Mar 26, 2013, 2:46 AM EDT
In force
35 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Edgefield County, SC, McCormick County, SC

The radar

The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stevens Creek near Modoc (MODS1). The gauge peaked at 22.18 ft at Mar 25, 2013, 12:00 AM EDT.

actionminormoderate10203003/2403/2503/2603/27
Action stage
17 ft
Minor stage
19 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WGUS42 KCAE 241956
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
356 PM EDT SUN MAR 24 2013

...THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN SOUTH CAROLINA... 

  STEVENS CREEK NEAR MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES
  
  
.A COMPLEX LOW PRESSURE SYSTEM LIFTING NORTHEAST OUT OF THE
WEST-CENTRAL GULF COAST HAS BROUGHT MODERATE TO HEAVY RAINFALL SINCE
EARLY SATURDAY MORNING TO PORTIONS OF THE CENTRAL SAVANNAH RIVER
AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED 
FORECASTS.

&&

SCC037-065-251956-
/O.NEW.KCAE.FL.W.0006.130324T1956Z-130326T0646Z/
/MODS1.1.ER.130324T1815Z.130325T0000Z.130325T0646Z.NO/
356 PM EDT SUN MAR 24 2013

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE STEVENS CREEK NEAR MODOC
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. 
* AT  3 PM SUNDAY THE STAGE WAS 19.7 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.8 FEET THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY 
  MORNING MARCH 25TH. 

&&
 
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229

$$
ACM
3 follow-up statements
728 
WGUS82 KCAE 250230
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
1030 PM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH 
CAROLINA...
 
  STEVENS CREEK NEAR MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES 
  
.A COMPLEX LOW PRESSURE SYSTEM LIFTED NORTHEAST OUT OF THE REGION
THIS AFTERNOON. IN ITS WAKE...STREAMS AND CREEKS IN THE CENTRAL
SAVANNAH RIVER AREA CONTINUED TO RISE SLOWLY THIS EVENING...FROM
AMPLE RAINFALL OF THE PAST TWO DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED 
FORECASTS.

&&

SCC037-065-260230-
/O.EXT.KCAE.FL.W.0006.000000T0000Z-130326T1129Z/
/MODS1.1.ER.130324T1815Z.130325T0600Z.130325T1129Z.NO/
1030 PM EDT SUN MAR 24 2013

THE FLOOD WARNING IS EXTENDED FOR 
  THE STEVENS CREEK NEAR MODOC. 
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. 
* AT 9 PM SUNDAY THE STAGE WAS ABOUT 21.9 FEET.
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE A VERY SLOW RISE THROUGH LATE
  EVENING...AND CREST NEAR 22.2 FEET BY 2 AM. THE RIVER WILL DROP
  BELOW FLOOD STAGE LATER MONDAY MORNING.  
* AT STAGES NEAR 19 FEET...FARMLAND ALONG STEVENS CREEK ABOVE THE 
  US HIGHWAY 23 BRIDGE NEAR MODOC BECOMES FLOODED.

&&
 
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229

$$
ACM
283 
WGUS82 KCAE 250753
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
353 AM EDT MON MAR 25 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  STEVENS CREEK NEAR MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES 
  
.LOW PRESSURE HAS MOVED AWAY FROM THE REGION BUT BROUGHT HEAVY RAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED 
FORECASTS.

&&

SCC037-065-260753-
/O.EXT.KCAE.FL.W.0006.000000T0000Z-130326T1130Z/
/MODS1.1.ER.130324T1815Z.130325T0415Z.130325T1130Z.NO/
353 AM EDT MON MAR 25 2013

THE FLOOD WARNING EXTENDED FOR 
  THE STEVENS CREEK NEAR MODOC. 
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. 
* AT  3 AM MONDAY THE STAGE WAS 21.6 FEET.
* STEVENS CREEK CRESTED AT 22.2 FEET JUST AFTER MIDNIGHT. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL...GOING BELOW FLOOD 
  STAGE BY THIS MORNING. 

&&
 
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229

$$
888 
WGUS82 KCAE 251254
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
854 AM EDT MON MAR 25 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  STEVENS CREEK NEAR MODOC AFFECTING EDGEFIELD AND MCCORMICK 
  COUNTIES 
  
SCC037-065-251324-
/O.CAN.KCAE.FL.W.0006.000000T0000Z-130326T1130Z/
/MODS1.1.ER.130324T1815Z.130325T0415Z.130325T1119Z.NO/
854 AM EDT MON MAR 25 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE STEVENS CREEK NEAR MODOC. 
* AT  8 AM MONDAY THE STAGE WAS 18.3 FEET.
* FLOOD STAGE IS 19.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE THIS MORNING. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.5 FEET BY TOMORROW 
  MORNING.

$$

THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Mar 24, 1:59 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 24, 1:59 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
159 PM EDT SUN MAR 24 2013

.SYNOPSIS...
SKIES WILL BEGIN TO CLEAR LATE TONIGHT BEHIND A COLD FRONT. VERY
WINDY CONDITIONS EXPECTED FOR MONDAY. FAIR AND BREEZY TUESDAY...AS
HIGH PRESSURE REMAINS TO OUR WEST. THE HIGH PRESSURE CENTER WILL
BUILD INTO OUR REGION MID TO LATE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE REMAINDER OF THIS AFTERNOON...SURFACE WEDGE WILL REMAIN ACROSS
THE MAJORITY OF THE CWA. A WSW WIND FLOW WILL BE RIDING OVER TOP
OF THE WEDGE. SHORTWAVE HAS BEEN MOVING THROUGH THE REGION...AND
THE LAST OF THE MAIN LIGHT RAIN IS EXITING OFF TO THE EAST.
EXPECTING LITTLE RAINFALL...MAYBE SOME LIGHT DRIZZLE...FOR THE
REMAINDER OF THE AFTERNOON. TEMPS TO REMAIN NEARLY STEADY THROUGH
THE AFTERNOON...WITH READINGS IN THE LOWER 40S NORTH...MIDDLE 40S
CENTRAL...AND NEAR 50 SOUTH.

TONIGHT...THE MAIN UPPER LEVEL ENERGY WILL MOVE OFF TO THE EAST
OVERNIGHT..BUT MAY HAVE ONE MORE BRIEF PERIOD OF LIGHT RAIN
TOWARDS MIDNIGHT. AFTER THAT...DRYING. THE PRESSURE GRADIENT WILL
BE TIGHTENING AND THE WIND FIELDS WILL BEGIN TO INCREASE OVER THE
REGION AFTER MIDNIGHT.  THE INCREASE IN WINDS...ALONG WITH SOME
DRIER AIR ALOFT...SHOULD HELP TO ERODE THE LOW LEVEL WEDGE OUT
LATE TONIGHT. COLDER AIR WILL BE ENTERING THE REGION BEHIND THE
LOW...WHICH WILL ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE 30S
ACROSS THE MAJORITY OF THE REGION. NO ISSUES WITH FROST TONIGHT
WITH WINDS REMAINING UP.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
UPPER ENERGY TO SHIFT TO THE NE U.S. COAST MONDAY...WHILE INLAND LOW
WEAKENS AND COASTAL LOW INTENSIFIES. TIGHT PRESSURE GRADIENT OVER
OUR REGION TO LEAD TO BREEZY TO WINDY CONDITIONS MONDAY. PLAN TO
ISSUE A WIND ADVISORY...BEGINNING AT 8 AM MONDAY MORNING AND
RUNNING UNTIL 8 PM MONDAY EVENING. UPPER TROUGH AXIS TO COME THROUGH
TUESDAY. PRESSURE GRADIENT REMAINING TIGHT TUESDAY...WITH LOW WELL
OFF TO OUR NE AND STRONG HIGH PRESSURE TO OUR WEST. IT APPEARS
BREEZY CONDITIONS WILL CONTINUE TUESDAY...BUT NOT AS WINDY AS
MONDAY.

TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL WITH HIGHS IN
THE LOWER TO MIDDLE 50S AND LOWS IN THE LOWER TO MIDDLE 30S. FREEZE
WARNINGS MAY BE REQUIRED MONDAY NIGHT AND/OR TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
NO SIGNIFICANT CHANGES MADE TO THE ONGOING FORECAST. LEANED TOWARDS
HPC SOLUTION. OUR REGION TO REMAIN IN A DRY COOL NW FLOW ALOFT AS
UPPER TROUGHINESS REMAINS ALONG THE U.S. EAST COAST. SURFACE HIGH
PRESSURE WILL BUILD INTO THE REGION. SOME UNCERTAINTY LATE IN THE
FORECAST PERIOD WITH REGARD TO TIMING OF THE NEXT WEATHER SYSTEM.
INSUFFICIENT CONFIDENCE TO INTRODUCE POPS AT THIS TIME. TEMPERATURES
WILL GRADUALLY MODERATE THROUGH THE PERIOD...BUT WILL REMAIN JUST A
LITTLE BELOW NORMAL.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WEDGE OF COOL AIR AT SURFACE FOR MUCH OF THE TAF PERIOD. MAINLY
DRY FORECAST ON TAP AS MAIN SHOWER ACTIVITY HAS PUSHED ON TO THE
EAST. MODELS DO INDICATE A BRIEF PERIOD OF LIGHT RAINFALL NEAR
04Z...BUT CONFIDENCE NOT HIGH SO WILL LEAVE OUT OF TAFS AT THIS
TIME. WEDGE SHOULD BEGIN TO SCOUR OUT VERY LATE TONIGHT AND INTO
THE MORNING HOURS AS DRIER AIR WORK INTO THE REGION...ALONG WITH
INCREASED MIXING DUE TO STRONGER WIND FIELDS. HIGH CONFIDENCE IN
IFR CONDITIONS THROUGH THIS EVENING DUE TO THE WEDGE REMAINING.
WITH THE WEDGE EXPECTED TO BREAK LATE TONIGHT...CONDITIONS SHOULD
BEGIN IMPROVING TO VFR BY 07Z IN MOST LOCATIONS. DUE TO THE
WINDS...FOG WILL NOT BE AN ISSUE THROUGH THE PERIOD. WESTERLY
WINDS WILL INCREASE TO 10-15 KNOTS LATE TONIGHT. DURING THE DAY
MONDAY THE WINDS WILL BECOME STRONG AND GUSTY...WITH SUSTAINED
WINDS OF 20-25 KNOTS...AND GUSTS UP TO 35 KNOTS.

EXTENDED AVIATION OUTLOOK...NO CIG/VSBY RESTRICTIONS EXPECTED
MONDAY NIGHT THROUGH FRIDAY...BUT BREEZY TO WINDY CONDITIONS
MON/TUE.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY FROM 8 AM TO 8 PM EDT MONDAY FOR SCZ015-016-018-
     020>022-025>031-035>038-041.
GA...WIND ADVISORY FROM 8 AM TO 8 PM EDT MONDAY FOR GAZ040-063>065-
     077.
&&
Hazardous weather outlook, Mar 24, 2:02 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
202 PM EDT SUN MAR 24 2013

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-251815-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
202 PM EDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  WIND ADVISORY IS IN EFFECT FROM 8 AM TO 8 PM MONDAY.

  FREEZE WARNINGS MAY BE REQUIRED MONDAY NIGHT THROUGH WEDNESDAY
  NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 4:14 AM EDTSpecial Weather StatementCAEBarnwell61 min
Mar 24, 6:19 AM EDTAreal Flood AdvisoryCAERichland116 min
Mar 24, 2:01 PM EDTWind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more30 hr

Nearby

River Flood Warnings in South Carolina, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.